The number of conjugacy classes of elements of the Cremona group of some given finite order
Bulletin de la Société Mathématique de France, Volume 135 (2007) no. 3, pp. 419-434.

This note presents the study of the conjugacy classes of elements of some given finite order n in the Cremona group of the plane. In particular, it is shown that the number of conjugacy classes is infinite if n is even, n=3 or n=5, and that it is equal to 3 (respectively 9) if n=9 (respectively if n=15) and to 1 for all remaining odd orders. Some precise representative elements of the classes are given.

Cet article présente l’étude des classes de conjugaisons des éléments d’ordre fini n dans le groupe de Cremona du plan. En particulier, il est montré que le nombre de classes de conjugaisons est infini si n est pair, n=3 ou n=5, et que ce nombre est égal à 3 (respectivement 9) si n=9 (respectivement si n=15) et à 1 pour les nombres entiers impairs restant. Des représentants explicites des classes de conjugaisons sont donnés.

DOI: 10.24033/bsmf.2541
Classification: 14E07,  14E05,  20E45
Keywords: Cremona group, birational transformations, conjugacy classes, elements of finite order
@article{BSMF_2007__135_3_419_0,
     author = {Blanc, J\'er\'emy},
     title = {The number of conjugacy classes of elements of the {Cremona} group of some given finite order},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {419--434},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {135},
     number = {3},
     year = {2007},
     doi = {10.24033/bsmf.2541},
     mrnumber = {2430188},
     zbl = {1158.14017},
     language = {en},
     url = {http://archive.numdam.org/articles/10.24033/bsmf.2541/}
}
TY  - JOUR
AU  - Blanc, Jérémy
TI  - The number of conjugacy classes of elements of the Cremona group of some given finite order
JO  - Bulletin de la Société Mathématique de France
PY  - 2007
DA  - 2007///
SP  - 419
EP  - 434
VL  - 135
IS  - 3
PB  - Société mathématique de France
UR  - http://archive.numdam.org/articles/10.24033/bsmf.2541/
UR  - https://www.ams.org/mathscinet-getitem?mr=2430188
UR  - https://zbmath.org/?q=an%3A1158.14017
UR  - https://doi.org/10.24033/bsmf.2541
DO  - 10.24033/bsmf.2541
LA  - en
ID  - BSMF_2007__135_3_419_0
ER  - 
%0 Journal Article
%A Blanc, Jérémy
%T The number of conjugacy classes of elements of the Cremona group of some given finite order
%J Bulletin de la Société Mathématique de France
%D 2007
%P 419-434
%V 135
%N 3
%I Société mathématique de France
%U https://doi.org/10.24033/bsmf.2541
%R 10.24033/bsmf.2541
%G en
%F BSMF_2007__135_3_419_0
Blanc, Jérémy. The number of conjugacy classes of elements of the Cremona group of some given finite order. Bulletin de la Société Mathématique de France, Volume 135 (2007) no. 3, pp. 419-434. doi : 10.24033/bsmf.2541. http://archive.numdam.org/articles/10.24033/bsmf.2541/

[1] L. Bayle & A. Beauville - « Birational involutions of 𝐏 2 », Asian J. Math. 4 (2000), p. 11-17, Kodaira's issue. | MR | Zbl

[2] A. Beauville & J. Blanc - « On Cremona transformations of prime order », C. R. Math. Acad. Sci. Paris 339 (2004), p. 257-259. | MR | Zbl

[3] E. Bertini - « Ricerche sulle trasformazioni univoche involutorie nel piano », Annali di Mat. 8 (1877), p. 244-286. | JFM

[4] J. Blanc - « Conjugacy classes of affine automorphisms of 𝕂 n and linear automorphisms of n in the Cremona groups », Manuscripta Math. 119 (2006), p. 225-241. | MR | Zbl

[5] -, « Finite abelian subgroup of the Cremona group of the plane », Thèse, University of Geneva, 2006, available online at http://www.unige.ch/cyberdocuments/theses2006/BlancJ/meta.html.

[6] -, « Finite abelian subgroups of the Cremona group of the plane », C. R. Math. Acad. Sci. Paris 344 (2007), p. 21-26. | MR | Zbl

[7] J. Blanc, I. Pan & T. Vust - « Sur un théorème de Castelnuovo », Bull. Braz. Math. Soc. 39 (2008). | MR | Zbl

[8] I. Dolgachev & V. A. Iskovskikh - « Finite subgroups of the plane Cremona group », preprint arXiv:math.AG/0610595. | MR | Zbl

[9] T. De Fernex - « On planar Cremona maps of prime order », Nagoya Math. J. 174 (2004), p. 1-28. | MR | Zbl

[10] T. De Fernex & L. Ein - « Resolution of indeterminacy of pairs », in Algebraic geometry, de Gruyter, 2002, p. 165-177. | MR | Zbl

[11] V. A. Iskovskikh - « Factorization of birational mappings of rational surfaces from the point of view of Mori theory », Uspekhi Mat. Nauk 51 (1996), p. 3-72. | MR | Zbl

[12] S. Kantor - Theorie der endlichen Gruppen von eindeutigen Transformationen in der Ebene, Mayer & Müller, Berlin, 1895. | JFM

[13] J. Kollár - Rational curves on algebraic varieties, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics, vol. 32, Springer, 1996. | MR | Zbl

[14] Y. Manin - « Rational surfaces over perfect fields, II », Math. USSR Sbornik 1 (1967), p. 141-168. | Zbl

[15] J-P. Serre - Corps locaux, Publications de l'Université de Nancago, vol. VIII, Hermann, 1968, Deuxième édition, Publications de l'Université de Nancago, No. VIII. | MR | Zbl

[16] A. Wiman - « Zur Theorie der endlichen Gruppen von birationalen Transformationen in der Ebene », Math. Ann. 48 (1896), p. 195-240. | JFM | MR

Cited by Sources: